Hail, Dallam
- When
- April 22, 8:40 PM CST to 8:45 PM CST
- Where
- Dallam County, 8 mi NW of Dalhart
- Measured
- 0.88 in hail
- Reported by
- COOP STATION
- Coordinates
- 36.150, -102.617
Severe thunderstorms across the northwest Texas panhandle during the evening hours produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms across the northwest Texas panhandle during the evening hours produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 22, 6:22 PM CST, 2 hours 18 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
722 PM CDT SAT APR 22 2006
.UPDATE...
HAVE ISSUED UPDATE TO TEXT AND GRAPHICAL FCSTS. HAVE INCREASED POPS
OVER SWRN TX PHNDL...EXTENDED EXISITING SLGT CHC POPS A BIT FARTHER EASTWARD
...AND HAVE CALLED FOR AREAL QUALIFIERS INSTEAD OF UNCERTAINTY TERMS. TSTMS
SEEN ON 88D OVER ERN NM ARE SUPPORTED BY COLD AIR ADVECTION AT
H5...AND ARE MOVING TOWARD AREA BETTER LOW-LVL CONVERGENCE. SFC AND
H8 WNDS ARE BACKING AND MAINTAINING RESPECTABLE SPEEDS...WHICH WILL
FURTHER ENHANCE CONVERGENGE. NO CHANGES TO LATER PERIODS.
COCKRELL/JOHNSON
&&
.PREV DISCUSSION... (ISSUED 404 PM CDT SAT APR 22 2006)
DISCUSSION...
UPPER RIDGE...IN COMBINATION WITH VERY DRY AIR HAS THUS FAR
SUPPRESSED ANY THUNDERSTORM DEVELOPMENT IN THE VICINITY. MOIST AIR
TO THE SOUTH OF THE PANHANDLES WILL HASTEN INTO THE AREA ON A STRONG
LOWLEVEL JET THIS EVENING...AND AS THIS HAPPENS...ANY ONGOING
THUNDERSTORMS MAY BE ABLE TO SUSTAIN THEMSELVES INTO THE WESTERN
ZONES. WHILE NAM HAS OVERDONE MOISTURE IN THE LATE AFTERNOON...CANNOT
RULE OUT A STRAY STORM OR TWO...AND HAVE INCLUDED SLIGHT CHANCE POPS
FOR WESTERN ZONES THROUGH LATE EVENING...AT WHICH TIME DIURNALLY
DRIVEN STORMS ON HIGHER TERRAIN WILL CEASE.
MOISTURE SHOULD BE PLENTIFUL ACROSS THE AREA BY SUNDAY MORNING...BUT
AS SURFACE LOW DEEPENS OVER SOUTHWESTERN KANSAS...DRYLINE WILL MIX
EAST TO THE EDGE OF THE CAPROCK...AND WINDS WILL STRENGTHEN OUT OF
THE SOUTHWEST OVER THE WESTERN HALF OF THE AREA. WITH EXTREMELY WARM
TEMPS OVER 90 DEG F WILL SEE RELATIVE HUMIDITIES FALL BELOW 15
PERCENT. HAVE CONSEQUENTLY ISSUED FIRE WX WATCH FOR WESTERN HALF AND
WILL NEED TO CONSIDER RED FLAG WARNING BEFORE TOMORROW MORNING. KEPT
POPS IN EASTERN ZONES FOR SUNDAY AFTERNOON INTO SUNDAY EVENING BUT
COULD WIND UP SEEING THE CAP SUPPRESS ANY DEVELOPMENT.
STRONG CANADIAN FRONT EXPECTED INTO THE AREA ON MONDAY...WELL AHEAD
OF THE SLOWER NAM SOLUTION...AS COLD AIR WILL RETURN. MOISTURE WILL
EXIT BEFORE FRONTAL PASSAGE...SO WILL NOT INCLUDE POPS FOR MONDAY AND
TUESDAY. SHARP TEMPERATURE GRADIENT EXPECTED ACROSS AREA ON
MONDAY...WITH NEAR FREEZING TEMPERATURES ARRIVING FOR MONDAY NIGHT
AND TUESDAY NIGHT. SFC RIDGE SHIFTS TO EAST ON WEDNESDAY...WITH
RETURN TO SOUTHERLY FLOW AND MILDER TEMPS THURSDAY.
ATTENTION THEN TURNS TO NEXT SYSTEM STRENGTHENING OVER SOUTHERN
CALIFORNIA. TRACK DIFFERS BETWEEN GFS AND EURO...WITH THE LATTER
RESULTING IN DRYSLOTTING FOR THE PANHANDLES AND THE FORMER BRINGING
ITS LATELY CUSTOMARY DAY 7 RAIN OUTBREAK. TIMING HAS NEVERTHELESS
SLOWED...AND HAVE PULLED POPS FOR THURSDAY NIGHT...BUT HAVE INCREASED
CLOUD COVER AND INCLUDED SLIGHT CHANCE FOR FRIDAY AND SATURDAY.
TEMPERATURES TOMORROW WERE CHOSEN ON THE WARM SIDE OF GUIDANCE FOR
WESTERN ZONES...WITH CLOSER TO MAV NUMBERS IN THE EASTERN ZONES AS
MOISTURE AND CLOUD COVER WILL PERSIST LONGEST THERE. COOLED NORTHWEST
ZONES BELOW GUIDANCE SUNDAY NIGHT WITH LIGHT WINDS AHEAD OF FRONTAL
ARRIVAL. WENT A COUPLE DEGREES BELOW MEX NUMBERS FOR TUES NIGHT/WEDS
MORNING AS WINDS REMAIN LIGHT AND AIR REMAINS DRY. OTHERWISE...MEX
NUMBERS OR THEREABOUTS SEEMED VERY REASONABLE.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM NOON SUNDAY TO 10 PM SUNDAY FOR THE
FOLLOWING ZONES: CIMARRON...AND TEXAS.
TX...FIRE WEATHER WATCH FROM NOON SUNDAY TO 10 PM SUNDAY FOR THE
FOLLOWING ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...
HANSFORD...HARTLEY...HUTCHINSON...MOORE...OLDHAM...POTTER...
RANDALL...AND SHERMAN.
&&
24/03TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 907 PM CDT SAT APR 22 2006 OKZ001>003-TXZ001>020-231100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 907 PM CDT SAT APR 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SCATTERED TO ISOLATED THUNDERSTORMS WILL DEVELOP THIS EVENING ACROSS THE WESTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES. A FEW STORMS COULD APPROACH SEVERE LEVELS WITH MODERATE SIZE HAIL AND STRONG WINDS. ALSO...BOATERS SHOULD EXERCISE CAUTION ON AREA LAKES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A FIRE WEATHER WATCH IS IN EFFECT FOR THE WESTERN HALF OF THE PANHANDLES. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ON SUNDAY AS BREEZY CONDITIONS DEVELOP AND RELATIVE HUMIDITIES DROP BELOW 20 PERCENT. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS SUNDAY AFTERNOON THROUGH SUNDAY NIGHT ACROSS THE EASTERN ONE-THIRD OF THE TEXAS AND OKLAHOMA PANHANDLES. THERE WILL ALSO BE A SLIGHT CHANCE OF THUNDERSTORMS BEGINNING THURSDAY NIGHT ACROSS THE SOUTHWEST TEXAS PANHANDLE. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS AREA-WIDE FRIDAY AND FRIDAY NIGHT. AT THIS TIME...SEVERE THUNDERSTORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... MINIMAL SEVERE STORM SPOTTER ACTIVATION MAY BE NEEDED LATE THIS EVENING ACROSS THE WESTERN THIRD OF TEXAS AND OKLAHOMA PANHANDLES. ALSO...EMERGENCY RESPONDERS AND FIRE FIGHTERS SHOULD MONITOR WEATHER FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE ON SUNDAY...AND BE PREPARED FOR INCREASED FIRE DANGER. COCKRELL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 837 PM CDT SAT APR 22 2006 TXZ011-016-230230- DEAF SMITH TX-OLDHAM TX- 837 PM CDT SAT APR 22 2006 ...STRONG THUNDERSTORMS IN DEAF SMITH AND OLDHAM COUNTIES... A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 20 MILES WEST OF ADRIAN TO 13 MILES SOUTHWEST OF BOOTLEG AT 837 PM CDT...MOVING NORTHEAST AT 35 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. MJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 917 PM CDT SAT APR 22 2006 TXZ001-006-230300- DALLAM TX-HARTLEY TX- 917 PM CDT SAT APR 22 2006 ...STRONG THUNDERSTORM IN DALLAM AND HARTLEY COUNTIES... A STRONG THUNDERSTORM WAS LOCATED 12 MILES NORTHEAST OF ROMERO AT 917 PM CDT...MOVING NORTHEAST AT 30 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. MJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 925 PM CDT SAT APR 22 2006 TXZ011-016-230315- DEAF SMITH TX-OLDHAM TX- 925 PM CDT SAT APR 22 2006 ...STRONG THUNDERSTORMS IN DEAF SMITH AND OLDHAM COUNTIES... A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 12 MILES NORTH OF ADRIAN TO 11 MILES WEST OF HEREFORD AT 925 PM CDT...MOVING NORTHEAST AT 35 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. MJ
The Amarillo radar (KAMA), 131 km away, was scanning. The volume nearest the first event began at 02:39 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503771, 5503772.